Texas, 2005

Flash Flooding in Texas, August 4 to 5, 2005

August 4 to 5, 2005 · NWS LUB · 2 events in 2 counties and zones

2 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before the first event at Aug 4, 9:33 PM CST, 2 hours 12 minutes earlier.

Area forecast discussion, Aug 4, 9:33 PM CST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
1033 PM CDT THU AUG 4 2005

.UPDATE...
SHOWERS AND THUNDERSTORMS LOOK AS IF THEY WILL TRAIN OVER THE SAME
AREAS ALONG THE OUTFLOW FROM THE SOUTH AND THE PREFRONTAL TROUGH
THAT MOVED TO THE SOUTHERN CWA. ADDITIONAL CONVERGENCE WILL BE
ADDED WHEN THE COLD FRONT ARRIVES. FOR THIS REASON AND THE 150% OF
NORMAL PWS HAVE DECIDED TO GO WITH A FLOOD WATCH FOR A LARGE
PORTION OF THE CWA.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
TX...FLOOD WATCH IN EFFECT UNTIL 09Z TXZ024>027-029>044.

&&

18/08
Hazardous weather outlook, Aug 4, 8:00 AM CST, 15 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
900 AM CDT THU AUG 4 2005

TXZ021>044-051100-
BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD-
GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER-
STONEWALL-SWISHER-TERRY-YOAKUM-
900 AM CDT THU AUG 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...

A COLD FRONT WILL MOVE INTO THE SOUTH PLAINS AND LOW ROLLING PLAINS
TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE LIKELY ACROSS THE
AREA. WHILE THE THUNDERSTORMS ARE NOT EXPECTED TO BE
SEVERE...LOCALIZED HEAVY RAINFALL IS POSSIBLE LATE TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 4, 7:23 PM CST, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
823 PM CDT THU AUG 4 2005

TXZ037-050215-
DICKENS-
823 PM CDT THU AUG 4 2005

...STRONG THUNDERSTORM LOCATED OVER DICKENS COUNTY...

A STRONG THUNDERSTORM LOCATED ABOUT 5 MILES TO THE SOUTHEAST OF
DICKENS COULD PRODUCE A WIND GUST AROUND 55 MPH. THIS STORM WAS
MOVING TO THE SOUTHWEST AT AROUND 15 MPH AND WILL MOVE VERY CLOSE TO
THE COMMUNITY OF SPUR. IN ADDITION TO THE STRONG WIND GUST...
HEAVY RAINFALL MAY ACCUMULATE 1/2 TO 1 INCH POTENTIALLY CAUSING
PONDING OF WATER ON ROADWAYS.

The radar

The Lubbock radar (KLBB), 66 km away, was scanning. The volume nearest the first event began at 05:46 UTC.

Open the radar archive at this moment

Event by event

2 flash flood. Local standard time, as filed.

Flash Flood, Garza

When
August 4, 11:45 PM CST to August 5, 12:15 AM CST
Where
Garza County, Post
Reported by
LAW ENFORCEMENT
Coordinates
33.183, -101.383

Numerous roads and Farm to Market roads flooded in the Post area out to 6 miles west of Post.

Flash Flood, Lynn

When
August 5, 12:00 AM CST to 12:15 AM CST
Where
Lynn County, Tahoka
Reported by
LAW ENFORCEMENT
Coordinates
33.183, -101.783

Several flooded roadways in the Tahoka area out to 10 miles west of Tahoka.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465268, 5465269.